Jump to content
Tom Galli

Welcome Armed Forces Veterans of the United States

Recommended Posts

US Armed Forces Veterans, welcome here!

I'm a veteran of 21 years on active duty in the US Army, a lung cancer survivor, and a Lung Cancer Support Community (LCSC) Forum Moderator. I'm proud to declare our support community is now open to veterans and those that support veterans in treatment.  I'll be your host but our entire LUNGevity community and Foundation is also on board. Together our expertise in all things lung cancer is wide and deep.

How does this work? Most start by reading information on various forums, and you are most welcome to read in. If you want to contribute or ask questions, you'll need to register for our community. It is a simple process and details are here. Once registered, you'll be able to post on forums. You can choose any forum for your first post.  Most choose Introduce Yourself . You can make your first post in that section or here in the Veterans Forum. We'll find you.

I suggest you tell us details about your diagnosis and about your treatment plan. Revealing this information allows us to muster responses from folks who have your type and stage of lung cancer. Unfortunately, lung cancer treatment is complicated and treatment and side effects vary with the type and stage of diagnosed lung cancer. This is also the place for questions about treatment in the VA Healthcare System. We'll help with that difficult process and have tips and tricks to available to assist. 

Most importantly, this forum's fundamental purpose is to demonstrate that you are not alone in this battle.  We are still in the fight! Once again, welcome to LCSC!

Stay the course.

Tom

Share this post


Link to post
Share on other sites

Tom,

thanks for setting this up. I’m currently a post tagrisso patient. I miss the good old days of one pill treatments, but still lucky to have amazing docs looking after me. I’ve avoided seeking anything va related for my treatment, but I’m out there as much as I can be to bring awareness to the disease. 
 

ron 

Share this post


Link to post
Share on other sites

Ron,

Welcome aboard!

I’m glad you have amazing docs. By “post tagrosso”, I assume you mean you are in conventional chemo. Is so, what are you receiving? And, if in treatment, might you report on your side effects? 

Stay the course. 

Tom

Share this post


Link to post
Share on other sites

Thanks, Tom. Just a little more about me, I was a medic in the army. Had trips to OEF 06/07 and 07/08. Still miss the people since I got out in ‘09. 
 

Unfortunately, I never share exactly what I’m on, when I’m on it publicly. I know on a board like this it will make me sound like a douche, but I have my reasons. I‘m doing a chemo/immunotherapy combo, and have dropped to maintenance now. I got all the usual chemo side effects like nausea, fatigue, hair loss, but for me, the worst by far is joint pain. It has decided to focus on my neck and back, and ranges from uncomfortable, to blinding pain if I cough. Luckily as a lung cancer patient we don’t cough that much... oh wait 😂 

Share this post


Link to post
Share on other sites

Ron,

Understand your reluctance. My principal side effects from Taxol and Carboplatin (18 infusions) were (are) joint pain and muscle cramps. About 3 days from each infusion, the joint pain would set in and for about 2 days, it was disabling. Nothing resolved it and it indeed was blinding. Now the only joints that hurt are in my feet (toes and heal) but I'm told these are likely from Taxol and commonly called "Taxol Toes", a common complaint. This pain is now constant at about 3.5 to 4 and I live with it. I do sleep with oversize leather-soled moccasins at night to keep the weight of the covers off my toes. My wife rubs lidocaine ointment on my feet when things get really uncomfortable and that really doesn't resolve pain but sometimes allows me to sleep. Managing sleep is my biggest challenge.

Muscle cramps are the result of chronically low magnesium, again from my chemotherapy. I take 1,000 mg of magnesium supplement (oncologist ordered) that reduces cramps but plays havoc with my digestive system.

I was an Army engineer and really enjoyed my career.

Stay the course.

Tom

Share this post


Link to post
Share on other sites

Join the conversation

You can post now and register later. If you have an account, sign in now to post with your account.

Guest
Reply to this topic...

×   Pasted as rich text.   Restore formatting

  Only 75 emoji are allowed.

×   Your link has been automatically embedded.   Display as a link instead

×   Your previous content has been restored.   Clear editor

×   You cannot paste images directly. Upload or insert images from URL.


×
×
  • Create New...